It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-19-2005, 11:21 AM   #1
Member
 
Join Date: Oct 2004
Posts: 60
BiBi57 HB User
Was this a TIA?

Last night while I was reading, my eyesight began changing..It was like I couldn't see the first letter of the words I was reading and when I looked away it looked like I couldn't see completely out of my eyes, like when you look directly at a bright light and then look away and your vision is affected. The whole episode lasted about 20 minutes and I went to ER. They didn't find any vessel damage behind my eyes, but my blood pressure was severely elevated. They did a CAT scan of brain and blood work and couldn't find any signs of a stroke, but my question is... do TIAs always show up in tests and exams?

 
Old 03-19-2005, 12:29 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Was this a TIA?

It sounds like you may have had what they call an "ophthalmologic migraine"!
This is indeed an actual migraine headache but it manifests itself with visual disturbances only and no pain.
.
I've had this happen to me several times.. It really alarmed me too.

Mine was exactly as you descibed: It was as if I had looked at a bright light or into the sun and had the "after-effects" of it for about 1/2 hour. Like a little blind spot right in my field of vision.

If this was your only symptom I would not be too concerned.

The doctors at the hospital sound like they acted appropriately. I assume they took a detailed patient history from you and performed a neuro exam.
They were extra vigilent in sending you for a CT scan. In most cases this, in theory, would have shown if you'd had a mini-stroke.

TIAs usually present with more than just a visual issue. More often they are accompanied by anything from a sensation of numbness and heaviness in a limb to a temporary inability to move one side of the body. They can also affect the face and cause difficulty speaking, chewing, swallowing, or making facial expressions. If a TIA affects the retinal vasculature, the doctor would probably have seen this when he examined your eyes.

I am not surprised your BP was slightly elevated. You were SCARED!

zuzu xx

 
Sponsors Lightbulb
   
Old 03-19-2005, 01:05 PM   #3
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Was this a TIA?

Sounds like a "migraine aura" to me. After a while one begins to recognize it and take quick action to avert the headache. I'm surprised you didn;t get a cracking headache within 15 minutes.
But you were right to seek immediate medical attention since it was new to you and because of the similarity to stroke symptoms where every MOMENT is of the essense.

Last edited by Lenin; 03-19-2005 at 01:07 PM.

 
Old 03-20-2005, 05:04 PM   #4
Inactive
(male)
 
Join Date: Mar 2005
Posts: 679
Stumper HB User
Re: Was this a TIA?

ZuZu and Lenin as well.

You two are deadly accurate. I had this once to and it scared the heck out of me. My eyes actually went what seemed a little crosseyed, and it felt funny and strange. I lowered my head and covered my eyes and within several minutes it went away.

I went to an eye specialist who checked the retina, optic nerve, lenz and everything else and he said it was in excellent condition. He said I had a jump in BP more than likely and called it a "eye migraine". He said that it is "in the eye" as opposed to the head.
His suggestion?

Talk to your doctor about BP.

Last edited by Pumper; 03-20-2005 at 05:05 PM.

 
Old 03-21-2005, 07:39 PM   #5
Member
 
Join Date: Oct 2004
Posts: 60
BiBi57 HB User
Re: Was this a TIA?

Thanks for your comments...they were a big help. I am taking my bp medicine on the clock and I'm making an appointment for a cardiologist this week. Now that you mention it, I have been taking an antibiotic for a sinus infection and have had a mild but annoying aching around my eyes the last two weeks. Who knows, maybe the high bp was causing the eye aches or maybe the sinus infection. It's so hard to say...I've also been experiencing some aching in my left arm now and then and this has been going to for months. It's never accompanied by pain in my chest though. It seems to be more noticeable when my blood pressure is in a controlled state???!!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Retin-a-micro success stories.... Dom Acne 2 01-18-2003 07:06 AM
Rules of the Board - please read moderator2 Acne 0 06-10-2002 08:06 PM
If you feel suicidal, please read here.... moderator2 Acne 0 05-29-2002 06:54 PM
All members..... moderator2 Acne 2 05-16-2002 08:18 PM
How to use this message board.... moderator2 Acne 0 04-17-2002 07:33 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:43 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!